MAUDE Adverse Event Report: STRYKER GMBH GLENOSPHERE HOLDER/ IMPA CTOR; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH GLENOSPHERE HOLDER/ IMPA CTOR; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 5901-1168
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
Primary procedure, right reverse shoulder.It was reported that upon impaction, the threaded portion of the glenosphere impactor broke off in the glenosphere.As the broken threaded portion was flush with the glenosphere, surgeon elected to use a second non-threaded impactor to finish impacting the glenosphere with the broken threaded portion still in it.Surgery was completed successfully with no delay.
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by a possible inadequate engagement of the glenospehere holder/impactor, which caused a misalignment of the device, and thus the breakage of the impactor.The device inspection revealed the following: the threaded front sections of the returned glenosphere holder ¿ piston is completely broken off.The broken surface is finely fissured and the level fracture areas show a large shear lip at the edge of the surface.This is specific to a ductile fracture, which is caused by an excessive force applied on the device.The way the breakage occurred (large lip) indicates that it was not threaded all the way.A review of the device history for the reported lot did not indicate any abnormalities.However, due to multiple impactor breakages, a non-conformity has been raised for further investigation of the multiple events.No further action required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
GLENOSPHERE HOLDER/ IMPA CTOR
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9555945
Report Number0008031020-2020-00090
Device Sequence Number438568
Product Code KWS
UDI-Device Identifier07613327101027
UDI-Public07613327101027
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K130895
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5901-1168
Device Catalogue Number5901-1168
Device Lot NumberP18N20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2020
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR